| Catalog Number |
400SMTXSFT3H08 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/10/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils.During the procedure, the physician was unable to advance a smart coil past the hub of a non-penumbra microcatheter and, therefore, the smart coil was removed.The procedure was then completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 85.0 and 111.5 cm from its proximal end.The embolization coil was intact with its pusher assembly.Conclusions: evaluation of the returned smart coil revealed that the pusher assembly was kinked.If the smart coil is forcefully advanced against resistance, damage such as a kink may occur.During the functional testing, the smart coil was advanced through a demonstration microcatheter; however, resistance was encountered as the kink in the returned pusher assembly was advanced into the hub of the demonstration microcatheter.The smart coil was unable to be advanced any further.The kinks in the pusher assembly likely contributed to the reported inability to advance the device through the hub of the non-penumbra microcatheter.The non-penumbra microcatheter was not returned for evaluation; therefore, the cause of the initial resistance was unable to be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.